MAUDE Adverse Event Report: ANCHOR PRODUCTS COMPANY TRS175SB2 TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG

ANCHOR PRODUCTS COMPANY TRS175SB2 TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG
Model Number TRS175SB2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemostasis (1895); Tissue Damage (2104)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection found that the metal tongs had broken through the bag and that the distal end of the handle was bent.Evaluation found that the drawstring was still taught and that the toggle was in the unreleased position.The drawstring condition indicates that the bag was never cinched close by pulling on the drawstring.The condition of the toggle indicates that the release button was not pushed, and the bag was never released.Due to these conditions a possible cause of this failure is if the draw string was caught in the introducer causing the bag to be ripped when the bag was being deployed.The manufacturing documents from the device history record were reviewed.Per oem, anchor products company, the device history record for the referenced product code/lot has been reviewed and found acceptable.No subassembly or final assembly issues were found during the review.A two-year review of compliant history revealed that there has been a total of 5 complaints, regarding 5 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be.(b)(4).Per the instructions for use, the user is advised the following; only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.The anchor tissue retrieval system is for single patient use only and should not be re-sterilized.The ability to effectively clean and reuse this single use device has not been established and subsequent re-use may adversely affect the performance, safety and/or stability of the device.The use of morcellators within the anchor tissue retrieval system has not been evaluated.The anchor tissue retrieval system is not recommended for use with power morcellators.Care should be taken when using sharp and electrosurgical devices.Note the size of the trocar when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid in the removal of the anchor tissue retrieval system.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the trs175sb2, tissue retrieval bag's wire popped out during bag deployment and damaged the chest wall during a thorascopic right inferior lobe resection surgery.The surgeon used the electric scalpel to provide hemostasis to the chest wall bleeding.This report is raised on the basis of a reported patient injury.

Brand Name
TRS175SB2 TISSUE RETRIEVAL SYSTEM
Common Device Name
SPECIMEN BAG
Manufacturer (Section D)
ANCHOR PRODUCTS COMPANY
52 official rd
addison IL 60101
MDR Report Key7887070
Report Number1320894-2018-00199
Device Sequence Number184657
Product Code GCJ
UDI-Device Identifier00612376000012
UDI-Public(01)00612376000012(17)200701(10)61B7T
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model NumberTRS175SB2
Device Catalogue NumberTRS175SB2
Device Lot Number61B7T
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;